Arkansas, 2006

Hail and Damaging Wind in Arkansas, April 6, 2006

April 6, 2006 · NWS TSA · 11 events in 6 counties and zones

10 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 6, 2:49 PM CST, 51 minutes earlier.

Area forecast discussion, Apr 6, 2:49 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT THU APR 6 2006

.MESOSCALE UPDATE...
THUNDERSTORMS ARE INCREASING IN SOUTHEAST OKLAHOMA AS LARGE SCALE
LIFT BEGINS TO OVERSPREAD THE BACK EDGE OF THE DEEPER MOISTURE.
THESE STORMS ARE ELEVATED...BUT DEEP LAYER SHEAR WILL SUPPORT
SUPERCELL STRUCTURE WITH A HAIL THREAT.  THE STORMS
SHOULD CONTINUE TO SPREAD ACROSS FAR SOUTHEAST OKLAHOMA AND INTO
WEST CENTRAL ARKANSAS.  SEVERE WEATHER WITH AN EMPHASIS ON HAIL
WILL BE LIKEKLY WITH THE STORMS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     WIND ADVISORY UNTIL 8 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-
     OKZ066-OKZ067.

AR...NONE.
&&
Hazardous weather outlook, Apr 6, 12:45 PM CST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT THU APR 6 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
144 PM CDT THU APR 6 2006

...TORNADO AND SEVERE THUNDERSTORM OUTBREAK EXPECTED LATE TODAY
AND EARLY TONIGHT...

...TORNADO AND SEVERE THUNDERSTORM WATCHES IN PLACE FOR MUCH
OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...

...RED FLAG WARNING FOR MUCH OF EASTERN OKLAHOMA...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET...AFTER 4PM.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST
		AND WEST-CENTRAL ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING...ACTIVITY INCREASING AFTER 3PM.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA.
	ONSET...AFTER 3PM.

DISCUSSION...
SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF A DRY LINE
THAT WILL MOVE ACROSS EASTERN OKLAHOMA LATE THIS AFTERNOON AND
THIS EVENING AND INTO NORTHWEST ARKANSAS TONIGHT.  THE ATMOSPHERE
WILL BECOME MODERATELY UNSTABLE AND WIND PROFILES ALOFT FAVORABLE
FOR SUPERCELL STORMS.  BOTH MOISTURE AND WIND FIELDS WILL FURTHER
IMPROVE ACROSS NORTHEAST OKLAHOMA AND INTO NORTHWEST AND
WEST-CENTRAL ARKANSAS TONIGHT TO SUPPORT TORNADOES...WITH A RISK
OF STRONG TORNADOES.

IN ADDITION TO THE TORNADO RISK...THE MOST INTENSE SUPERCELLS WILL
PRODUCE VERY LARGE HAIL...PERHAPS TO SOFTBALL SIZE AND STORM WIND
GUSTS TO 90 MPH.

BEHIND THE DRY LINE FIRE WEATHER CONDITIONS WILL RAPIDLY DETERIORATE
WITH A RISK THAT ANY FIRES THAT OCCUR COULD SPREAD QUICKLY OUT OF
CENTRAL.  SEE THE RED FLAG WARNING FROM THIS OFFICE FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE AREA THIS AFTERNOON
AND TONIGHT.

EMERGENCY MANAGERS ACROSS THE AREA SHOULD MAKE FINAL CHECKS ON
COMMUNICATIONS EQUIPMENT...ENSURE EMERGENCY POWER SYSTEMS ARE
READY AND POSITIONS SPOTTERS EARLY AS STORM MOTIONS WILL BE
RAPID.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AS THE UPPER STORM SYSTEM PASSES OVERHEAD.  THERE MAY BE SOME
HAIL RISK WITH THESE STORMS.  THE FIRE WEATHER THREAT
WILL ALSO CONTINUE ON FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES DURING THE FIRST HALF OF NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR THUNDERSTORM AND FIRE WEATHER FORECASTS FOR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 6, 11:40 AM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     HAIL             POCOLA                  35.23N 94.48W
04/06/2006  E1.00 INCH       LE FLORE           OK   AMATEUR RADIO

1231 PM     HAIL             FORT SMITH              35.39N 94.40W
04/06/2006  E1.00 INCH       SEBASTIAN          AR   AMATEUR RADIO

&&

JDS
Special weather statement, Apr 6, 11:44 AM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT THU APR 6 2006

ARZ011-061800-
MADISON AR-
1244 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     MADISON

AT 1244 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTH OF PETTIGREW...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RED STAR...WEATHERS...
PETTIGREW AND BOSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Apr 6, 11:59 AM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT THU APR 6 2006

OKZ053-061815-
CHOCTAW OK-
1259 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     CHOCTAW

AT 1259 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES EAST OF SPENCERVILLE...MOVING NORTHEAST AT 45 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Apr 6, 12:15 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT THU APR 6 2006

ARZ020-061830-
FRANKLIN AR-
115 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF ALTUS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...
ALTUS...WATALULA...MOUNTAIN TOP AND WIEDERKEHR VILLAGE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 6, 2:42 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT THU APR 6 2006

OKZ049-075-076-062115-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
342 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     LE FLORE...LATIMER AND PUSHMATAHA

AT 342 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
TUSKAHOMA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...YANUSH...BENGAL...WHITESBORO
...TALIHINA...HODGEN...SUMMERFI  ELD...HEAVENER...FANSHAWE...
WISTER...TUSKAHOMA...KIAMICHI AND ALBION.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 6, 3:37 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             2 S RALSTON             36.47N 96.73W
04/06/2006  E0.75 INCH       PAWNEE             OK   PUBLIC

0345 PM     HAIL             GRAINOLA                36.94N 96.65W
04/06/2006  E0.88 INCH       OSAGE              OK   PUBLIC

0349 PM     TORNADO          12 WNW HOMINY           36.48N 96.59W
04/06/2006                   OSAGE              OK   AMATEUR RADIO

            LOCATION APPROXIMATE WITH A BRIEF TOUCHDOWN

0352 PM     HAIL             TALIHINA                34.75N 95.05W
04/06/2006  E0.75 INCH       LE FLORE           OK   LAW ENFORCEMENT

0420 PM     HAIL             3 W PANAMA              35.17N 94.73W
04/06/2006  E1.00 INCH       LE FLORE           OK   AMATEUR RADIO

&&

JBM

The radar

The Western Arkansas radar (KSRX), 16 km away, was scanning. The volume nearest the first event began at 21:41 UTC.

Open the radar archive at this moment

Event by event

10 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Crawford

When
April 6, 3:40 PM CST
Where
Crawford County, Van Buren
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.433, -94.350

Hail, Washington

When
April 6, 4:02 PM CST
Where
Washington County, Winslow
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.800, -94.133

Hail, Madison

When
April 6, 4:23 PM CST
Where
Madison County, Hindsville
Measured
1.75 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
36.150, -93.850

Hail, Carroll

When
April 6, 4:35 PM CST
Where
Carroll County, 5 mi S of Eureka Spgs
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.333, -93.733

Hail, Crawford

When
April 6, 7:32 PM CST
Where
Crawford County, 2 mi N of Natural Dam
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.683, -94.400

Hail, Washington

When
April 6, 7:50 PM CST
Where
Washington County, 2 mi S of Winslow
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.767, -94.133

Hail, Crawford

When
April 6, 8:00 PM CST
Where
Crawford County, 8 mi N of Mountainburg
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.750, -94.167

Thunderstorm Wind, Sebastian

When
April 6, 8:14 PM CST
Where
Sebastian County, Greenwood
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -94.267

Thunderstorm winds estimated at 70 miles an hour blew down a few trees and some power lines. One of the trees fell on a house.

Hail, Sebastian

When
April 6, 8:14 PM CST
Where
Sebastian County, Greenwood
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.217, -94.267

Hail, Franklin

When
April 6, 8:20 PM CST
Where
Franklin County, Charleston
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.300, -94.033

Hail, Madison

When
April 6, 8:23 PM CST
Where
Madison County, Witter
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.933, -93.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506387, 5506388, 5506389, 5506390, 5506449, 5506391, 5506392, 5506393, 5506394, 5506450, 5506451.